My Mom, 89, is in generally good health. She has been placed on Plavix as a prophylactic measure to mitigate risk of stroke. Prior to being placed on Plavix, she was also using Neuvigil once per day. Now, she is being told that there is an interaction between Plavix and Neuvigil and her cardiologist wants her off the Neuvigil. She has tried to come off the Neuvigil and is having a difficult time as the Neuvigil was helping her to stay awake during the day and also keep her in a good mood. There are no known medical issues (e.g. anemia) that could explain her fatigue other than her age.
I have done quite a bit of searching on this interaction. There are interactions where two meds absolutely cannot be taken together, and there are interactions where it's not so dire, but simply a matter of one med potentiating the concentration of the other.
Which one is this? Can these two meds be taken together ... perhaps if my Mom's INR was monitored for a few months just to ensure that the Plavix dosage doesn't need to be adjusted? Or are these simply two meds that can't be taken together at all?
Unfortunately, INR monitoring is utilized when patients are on medications that alter the clotting cascade (i.e. warfarin). Plavix (clopidorel) is a blood thinning medication that acts via a different mechanism and cannot be monitored using an INR. I am not too familiar with using Nuvigil (armodafinil) although I have not found any reported absolute contraindications with clopidogrel. If her cardiologist would like her to discontinue her armodafinil, you should ask him specifically what his/her concern is, and/or if there are any other suitable alternatives if your mom is still suffering from daytime somnolence.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.